# SDR 96ZZZX5480

- Difficulty date: September 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2561N
- Make and model: Piper PA-18-150
- Aircraft serial: 188009038
- System (JASC): 5751 · Ailerons
- Part: Spar Assy
- Part number: 6071416
- Condition: Cracked
- Location: Lt Ail
- Part time: 3,314 hours
- Component: 6071402
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND THE SPAR CRACKED ON LT AILERON AT CENTER HORN AND HINGE ASSY AT THE SPAR ATTACH.  SUSPECT FAULT LIES IN DESIGN AS THE AILERON SPAR WAS CUT OUT ON THE OTBD EDGES OF THE 'U' CHANNEL SPAR TO ACCOMODATE THE AILERON ASSY.  THIS WEAKENS THE SPAR AND CONTRIBUTES TO THE CRACKS.  CAN ONLY BE DETECTED IN EARLY STAGES BY DRILLING OFF THE HINGE ASSY PN 41891-00 AND SUSPECT THE SPAR.
